Just returned from visit with Physician's Assistant

Discussion in 'Fibromyalgia Main Forum' started by kjfms, Apr 12, 2006.

  1. kjfms

    kjfms Member

    ...(PA) and I am soooo relieved. She is agreeing to put me back on Topamax...woohoo!!!

    I was thinking about the past few years-I had really not had any major FMS flares during that time I was on Topamax (I have been having one now) and I think this had a lot to do with feeling better during the past few years. I have had FMS since 1999.

    I was on Topamax for pain management for Migraines and it help FMS pain as well (for me).

    My PA is fantastic and I am very lucky to have her treating me. It always saddens me to read posts about physician and medical personnel not being helpful to those of us who have these DDs.

    I remember all to well how it was when I was first diagnosed with FMS. It was very frustrating and I spent a few years going from physician to physician and crying a lot...you all know how it is...just trying to get some relief.

    My PA said the nicest thing to me today she said "You are an intelligent lady, you know your body, and you know what works for you". This just blew me away...what a complement (blushing here). Too bad this doesn't happen more often.

    I asked her if I could go on short term Prednisone therapy for a few weeks and she said she had no problem with that...again woohoo!!!

    It has been very hard working and being in this pain. I work in a convenience store and have to stand for 7-8 hours...not great for FMS.

    I have been having a lot of pain and Prednisone has helped in the past.

    I am sorry this is so long but I just had to share with you all.

    To those of you still having problems with physicians DO NOT GIVE UP...there are some good ones out there or maybe try a PA...they have more time to spend with you too.

    I will keep you all in my good thoughts.

    Thanks for letting me share,

    Karen

  2. NyroFan

    NyroFan New Member

    Karen:
    It is always good to hear about a good DR/PA appointment.
    I have it pretty good, too. I always pray that the people who are having trouble do not give up hope. The good ones are out there.

    n.f.
  3. kjfms

    kjfms Member

    ...thank you so much for reading. I keep those same good thoughts for others here.

    Thanks,

    Karen
  4. 69mach1

    69mach1 New Member

    therapy...do you have athsma? the side effects are not great at all...but hey it is body...

    i know from personal experiece, two times...it stinks and it doesn't do a darn thing for fibro...

    and i took it for other reasons than fibro..

    jodie
  5. Bambi

    Bambi New Member

    (Prednisone) for my Asthma once a year, but avoid it like the plague the rest of the time. I was diagnosed
    recently with Osteoporosis and it is
    directly related to a period of time when I had to be on high doses of Prednisone after a terrible Asthma attack. It blocks the calcium from entering the bone and so no amount of supplemental calcium or milk etc helps while you take it. It DOES help
    MY FM symptoms, some it doesn't but I would NOT take it for that. It's just too dangerous. It is a blessing when you absolutely need it but a curse at the same time. Be careful please.
  6. kjfms

    kjfms Member


    Thank you both for your concern...I should have mentioned that this will be short term therapy (10 days), low dose.

    It has helped my FMS pain in the past, in that it helps me get over the worst part of a flare.

    I have only taken Prednisone two other times in the past 7 years.

    I have never taken it longer than 10 days at anytime and do a step up followed by a step down dosage. It does interfere with my sleep which is already messed up and has been for years.

    The past two times that I have taken Prednisone I do became irritable by the 4th day...lol but a small price to pay in order to get pass the worst part of my flare...for me anyway....those are the only two side effects that I have experienced.


    I am not saying it will work for anyone else or not...we are all different.

    I do not have Asthma but thank you for asking. I really do appreciate the concern, I should have been a little more clear in my post.

    Wishing you both the best of luck and thanks again for responding,

    Karen
  7. Cromwell

    Cromwell New Member

    And just wanted to tell you that one of the causes I now have a dilated aorta is probably the prednisone I took briefly. So be very careful with that med. I waas never told it could affect the heart.

    Glad your PA was so nice and good luck.


    Love Anne C
  8. kjfms

    kjfms Member

    ...thank you for responding. I am sorry you have a dilated aorta. I do hope you Cardiologist is monitoring it closely. I wish you good luck with it.


    How many cm is your aorta?

    How long did you take Prednisone?

    What mg?

    Why does the Cardiologist think there is a connection?

    I hope you do not mind me asking.

    Thanks,

    Karen
  9. Cromwell

    Cromwell New Member

    It is 3.65cm. I am tall so normal varient would be about 3.25 tops. I only took Prednisone twice for Asthma caused by acid reflux. Two shots and one course of pills is all.

    Love Anne C Yes she is monitoring it. Scary though.
  10. kjfms

    kjfms Member


    ...Yes it must be very scary for you, I can't even imagine. I am very sorry you are having to go through this and I do wish you the best of luck.

    I have always taken an antacid to avoid reflux, Prednisone is so hard on the stomach isn't it?

    I will keep good thoughts for you Anne, please take care of your self.

    ((((hugs))),

    Karen